MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HFN LH 125 DEG 9MM X 440MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA

ZIMMER BIOMET, INC. HFN LH 125 DEG 9MM X 440MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA
Catalog Number 814409440
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial hip surgery on and unknown date.Subsequently, the patient was revised approximately two (2) months ago due to the implant fracturing.There was no report of a foreign body being retained by the patient.
 
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: 814510095, hfn lag screw 10.5mm x 95mm; lot#: xp1112295.Item#: 814501090, hfn a/r screw 90mm; lot#: wg1112290i.Item#: 814550042, cortical bone scr 5.0mm x 42mm; lot#: unknown.H3: product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.Visual examination of the returned product identified the nail was received in 6 pieces.Scratches noticed on the nail.Part is verified to be broken.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: single ap view of the left hip demonstrates a fractured left femoral intramedullary rod at the level of a lag screw.Anti-rotation screw also seen.Transverse fracture involving the proximal femoral diaphysis and lesser trochanter also seen.Sizing of the hardware is appropriate.No signs of loosening, wear, radiolucency, or any other contributing factor such as malalignment that would cause issues with any of the components on the x-ray.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
HFN LH 125 DEG 9MM X 440MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17861580
Report Number0001825034-2023-02295
Device Sequence Number5909351
Product Code HSB
UDI-Device Identifier00887868038419
UDI-Public(01)00887868038419(17)280222(10)5639205
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K100238
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number814409440
Device Lot Number5639205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age34 YR
Patient SexMale